Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 5, NWS Bismarck, ND

May 7, 2006Burleigh County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at May 7, 2006, 2:51 PM CDT for Burleigh County, North Dakota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2006, 2:51 PM CDT (19:51 UTC)
Expired
May 7, 2006, 3:45 PM CDT
In force
54 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County Burleigh County, ND

The radar

The Bismarck radar (KBIS), 44 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.9 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2006-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2006-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1450 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 071951
SVRBIS
NDC015-072045-
/O.NEW.KBIS.SV.W.0005.060507T1951Z-060507T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
251 PM CDT SUN MAY 7 2006

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 345 PM CDT

* AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 13 MILES WEST OF REGAN...OR ABOUT 20 MILES NORTH
  OF BISMARCK...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  REGAN AROUND 320 PM CDT...
  WING AROUND 345 PM CDT...

LAT...LON 4715 10096 4698 10085 4714 10019 4739 10035

$$

HW
2 follow-up statements
000 
WWUS53 KBIS 072012
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
311 PM CDT SUN MAY 7 2006

NDC015-072045-
/O.CON.KBIS.SV.W.0005.000000T0000Z-060507T2045Z/
BURLEIGH ND-
311 PM CDT SUN MAY 7 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHERN BURLEIGH COUNTY...

AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 6 MILES WEST OF REGAN...OR ABOUT 25 MILES
NORTH OF BISMARCK...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  REGAN AROUND 325 PM CDT...
  WING AROUND 345 PM CDT...

LAT...LON 4715 10096 4698 10085 4714 10019 4739 10035

$$

HW
000 
WWUS53 KBIS 072047
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
344 PM CDT SUN MAY 7 2006

NDC015-072054-
/O.EXP.KBIS.SV.W.0005.000000T0000Z-060507T2045Z/
BURLEIGH ND-
344 PM CDT SUN MAY 7 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BURLEIGH COUNTY
EXPIRED AT 345 PM CDT...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A 
SIGNIFICANT THREAT. 

BRIEF HEAVY RAIN...PEA SIZE HAIL AND WINDS GUSTS TO 40 MPH ARE STILL 
POSSIBLE AS THE LINE OF THUNDERSTORMS MOVES EAST OVER NORTHERN 
BURLEIGH COUNTY. 

LAT...LON 4715 10096 4698 10085 4714 10019 4739 10035

$$

HW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:35 PM CDT, 16 minutes earlier.

Area forecast discussion, May 7, 2:35 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
235 PM CDT SUN MAY 7 2006

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
MODELS IN BETTER AGREEMENT TODAY AND USED BLEND OF GFS/NAM FOR
TIMING. SURFACE TROUGH NO EXTENDING FROM LOW NORTH OF LAKE WINNIPEG
SOUTHWEST INTO NORTH DAKOTA IN ROLETTE COUNTY TO EAST OF KMOT TO
JUST WEST OF KBIS (NEW SALEM WINDS JUST NORTHWEST THIS HOUR) TO NEAR
KHEI. AXIS OF INSTABLILITY OF -5 LIS ALONG TROUGH WITH DEW POINTS
DROPPING TO THE LOWER 30S BEHIND TROUGH. LINE OF CONVECTION
DEVELOPING ALONG TROUGH.  SHEAR REMAINS WEAK HOWEVER AND EXPECT ONLY
ISOLATED SEVERE THREAT WITH STORMS. TROUGH CONTINUES THROUGH CWA
EXITING NORTHERN COUNTIES BY 06Z AND SOUTHERN COUNTIES BY 12Z.

FLOW SLOWLY VEERS THROUGH SHORT TERM PERIOD AS MID LEVEL LOW MOVES
TO NORTHERN PLAINS...WITH SLIGHTLY DIFFERENT LOCATIONS ON GFS AND
NAM. CHANCE TO GOOD CHANCE POPS WILL REMAIN OVER CWA FOR MOST OF
SHORT TERM PERIOD WITH UPPER LOW MEANDERING ACROSS THE PLAINS
THROUGH WEDNESDAY PM. TEMPERATURE REMAIN SEASONABLE AS NO AIR MASS
PACIFIC IN ORIGIN.

.LONG TERM...THURSDAY THROUGH SUNDAY
LONG RANGE MODELS BRINGS A DRY WEST TO NORTHWEST FLOW ACROSS THE REGION
THE REGION WITH ONLY MINOR RIPPLES MOVING THROUGH THE FLOW. SURFACE
FEATURES BRINGS A TROUGH OF LOW PRESSURE THROUGH LATE FRIDAY NIGHT
AND EARLY SATURDAY BUT PATTERN REMAINS DRY AT THIS TIME. TEMPERATURES
EXPECTED TO RANGE AROUND NORMAL TO SLIGHTLY ABOVE THE NORM THROUGH THE
PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

HW/RGT
Hazardous weather outlook, May 7, 4:09 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
409 AM CDT SUN MAY 7 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
409 AM CDT SUN MAY 7 2006 /309 AM MDT SUN MAY 7 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
WESTERN NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.